Algebraic & Geometric Topology

Moduli spaces of algebras over nonsymmetric operads

Fernando Muro

Full-text: Open access

Abstract

In this paper we study spaces of algebras over an operad (nonsymmetric) in symmetric monoidal model categories. We first compute the homotopy fiber of the forgetful functor sending an algebra to its underlying object, extending a result of Rezk. We then apply this computation to the construction of geometric moduli stacks of algebras over an operad in a homotopical algebraic geometry context in the sense of Toën and Vezzosi. We show under mild hypotheses that the moduli stack of unital associative algebras is a Zariski open substack of the moduli stack of nonnecessarily unital associative algebras. The classical analogue for finite-dimensional vector spaces was noticed by Gabriel.

Article information

Source
Algebr. Geom. Topol., Volume 14, Number 3 (2014), 1489-1539.

Dates
Received: 21 August 2013
Accepted: 24 October 2013
First available in Project Euclid: 19 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.agt/1513715912

Digital Object Identifier
doi:10.2140/agt.2014.14.1489

Mathematical Reviews number (MathSciNet)
MR3190602

Zentralblatt MATH identifier
1305.18036

Subjects
Primary: 18D50: Operads [See also 55P48] 14K10: Algebraic moduli, classification [See also 11G15]
Secondary: 55U35: Abstract and axiomatic homotopy theory

Keywords
operad algebra associative algebra unital algebra model category mapping space moduli stack

Citation

Muro, Fernando. Moduli spaces of algebras over nonsymmetric operads. Algebr. Geom. Topol. 14 (2014), no. 3, 1489--1539. doi:10.2140/agt.2014.14.1489. https://projecteuclid.org/euclid.agt/1513715912


Export citation

References

  • J Adámek, J Rosický, Locally presentable and accessible categories, London Math. Soci. Lecture Note Series 189, Cambridge Univ. Press (1994)
  • M Anel, Champs de modules des catégories linéaires et abéliennes, PhD thesis, Université Toulouse III – Paul Sabatier (2006)
  • C Barwick, On left and right model categories and left and right Bousfield localizations, Homology, Homotopy Appl. 12 (2010) 245–320
  • M Batanin, C Berger, Homotopy theory for algebras over polynomial monads
  • C Berger, I Moerdijk, Axiomatic homotopy theory for operads, Comment. Math. Helv. 78 (2003) 805–831
  • F Borceux, Handbook of categorical algebra, $2$, Encyclopedia of Mathematics and its Applications 51, Cambridge Univ. Press (1994)
  • D-C Cisinski, Invariance de la $K\!$–théorie par équivalences dérivées, J. $K\!$–Theory 6 (2010) 505–546
  • W Crawley-Boevey, Exceptional sequences of representations of quivers, from: “Representations of algebras”, CMS Conf. Proc. 14, Amer. Math. Soc. (1993) 117–124
  • W G Dwyer, D M Kan, Function complexes in homotopical algebra, Topology 19 (1980) 427–440
  • W G Dwyer, D M Kan, A classification theorem for diagrams of simplicial sets, Topology 23 (1984) 139–155
  • Y Félix, S Halperin, J-C Thomas, Rational homotopy theory, Graduate Texts in Mathematics 205, Springer-Verlag, New York (2001)
  • P Gabriel, Finite representation type is open, from: “Proceedings of the International Conference on Representations of Algebras”, (V Dlab, P Gabriel, editors), Carleton Math. Lecture Notes 9, Carleton Univ, Ottawa, ON (1974)
  • M Hovey, Model categories, Mathematical Surveys and Monographs 63, Amer. Math. Soc. (1999)
  • G Janelidze, G M Kelly, A note on actions of a monoidal category, Theory Appl. Categ. 9 (2001/02) 61–91
  • G Laumon, L Moret-Bailly, Champs algébriques, Ergeb. Math. Grenzgeb. 39, Springer, Berlin (2000)
  • J Lurie, Higher algebra Available at \setbox0\makeatletter\@url http://www.math.harvard.edu/~lurie {\unhbox0
  • V Lyubashenko, O Manzyuk, Unital ${A}_\infty$–categories
  • S Mac Lane, Categories for the working mathematician, 2nd edition, Graduate Texts in Mathematics 5, Springer, New York (1998)
  • F Muro, Homotopy units in ${A}$–infinity algebras
  • F Muro, Homotopy theory of nonsymmetric operads, Algebr. Geom. Topol. 11 (2011) 1541–1599
  • F Muro, Homotopy theory of nonsymmetric operads, II, to appear in Algebr. Geom. Topol. (2014)
  • C W Rezk, Spaces of algebra structures and cohomology of operads, PhD thesis, Mass. Inst. of Tech. (1996) Available at \setbox0\makeatletter\@url http://search.proquest.com//docview/304311860 {\unhbox0
  • S Schwede, B E Shipley, Algebras and modules in monoidal model categories, Proc. London Math. Soc. 80 (2000) 491–511
  • J D Stasheff, Homotopy associativity of $H$–spaces, I, II, Trans. Amer. Math. Soc. 108 (1963) 293–312
  • B Toën, G Vezzosi, Brave new algebraic geometry and global derived moduli spaces of ring spectra, from: “Elliptic cohomology”, (H R Miller, D C Ravenel, editors), London Math. Soc. Lecture Note Ser. 342, Cambridge Univ. Press (2007) 325–359
  • B Toën, G Vezzosi, Homotopical algebraic geometry, II: Geometric stacks and applications, Mem. Amer. Math. Soc. 902 (2008)